Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 1, 2011, 3:16 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Feb 2, 2011, 3:06 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:16 PM EST (20:16 UTC)
- In effect from
- Feb 2, 2011, 3:06 AM EST
- Expired
- Feb 2, 2011, 7:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS72 KCAE 012016 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 316 PM EST TUE FEB 1 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021000- /O.NEW.KCAE.LW.Y.0005.110202T0900Z-110203T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 316 PM EST TUE FEB 1 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. * TIMING: LATE TONIGHT INTO WEDNESDAY EVENING. * WINDS: SOUTH 15 TO 25 KNOTS...SHIFTING SOUTHWEST BY AFTERNOON. * IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
856 WWUS72 KCAE 020806 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 306 AM EST WED FEB 2 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 022130- /O.EXT.KCAE.LW.Y.0005.110202T0806Z-110203T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 306 AM EST WED FEB 2 2011 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: TODAY INTO THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS. * IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
591 WWUS72 KCAE 022025 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 325 PM EST WED FEB 2 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 030000- /O.CON.KCAE.LW.Y.0005.000000T0000Z-110203T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 325 PM EST WED FEB 2 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: THIS AFTERNOON INTO THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS. * IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 1, 2:57 PM EST, 19 minutes earlier.
Area forecast discussion, Feb 1, 2:57 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EST TUE FEB 1 2011
.SYNOPSIS...
A WARM FRONT EXTENDING THROUGH SOUTH GEORGIA THIS AFTERNOON WILL
LIFT NORTHWARD TO NEAR THE SAVANNAH RIVER TONIGHT. AN APPROACHING
COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY MORNING.
THE FRONT WILL STALL SOUTH OF THE AREA THURSDAY. LOW PRESSURE WILL
DEVELOP ALONG THE FRONT IN THE GULF OF MEXICO THURSDAY NIGHT AND
LIFT NORTHEASTWARD FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
OBSERVATIONS INDICATE THAT THE WEAK WEDGE ACROSS THE REGION
CONTINUES THIS AFTERNOON. HOWEVER...THERE ARE SIGNS THAT IT IS
BEGINNING TO WEAKEN. SATELLITE LOOP/OBS INDICATE SOME THINNING TO
THE CLOUD COVER AND CEILINGS HAVE RISEN AT SOME OF OBSERVATION SITES
IN THE CWA. LOW PRESSURE OVER THE MID MS RIVER VALLEY THIS AFTERNOON
WILL STRENGTHEN AS IT LIFTS NE TONIGHT. A COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL APPROACH THE REGION TOWARD MIDNIGHT AND MOVE ACROSS
THE CWA DURING THE EARLY MORNING HOURS ON WEDNESDAY. SKIES WILL
REMAIN CLOUDY OVERNIGHT AND SURFACE WINDS WILL GRADUALLY BECOME MORE
E/SE...THEN S BY WEDNESDAY MORNING. MODELS INDICATE THAT THE WEDGE
WILL GRADUALLY BREAK DOWN OVERNIGHT ACROSS THE CWA...BUT TRY TO HANG
ON ACROSS THE MOUNTAINS OF SC/NC. WINDS WILL INCREASE OVERNIGHT AS A
LOW LEVEL JET OF 60 TO 65 KTS APPROACHES. SPC HAS AREA IN A SEE TEXT
OVERNIGHT...MAINLY FOR THE POSSIBILITY OF STRONG DAMAGING WINDS.
ALTHOUGH SURFACE INSTABILITY LOOKS WEAK AT BEST...STRONG WIND FIELD
WILL NEED TO BE WATCHED. 88D REGIONAL RADAR COMPOSITE SHOWS SOME
SHOWERS ALREADY ACROSS PORTIONS OF AL/GA THIS AFTERNOON AND EXPECT
THIS ACTIVITY TO MOVE INTO THE REGION THIS EVENING. AS COLD FRONT
APPROACHES TONIGHT...EXPECT A BAND OF SHOWERS JUST AHEAD OF THE
FRONT. THE POSSIBILITY EXIST THAT SOME OF THE STRONG WINDS COULD
MAKE IT TO THE SURFACE IF SOME OF THE SHOWERS BECOME STRONG OR AN
ISOLATED THUNDERSTORM DEVELOPS. THE STRENGTHENING WIND FIELD
OVERNIGHT WILL REQUIRE A LAKE WIND ADVISORY FOR THE CWA LATE TONIGHT
AND CONTINUE INTO WEDNESDAY. WILL CONTINUE WITH CATEGORICAL POPS
ACROSS THE CWA ALONG WITH MENTION ISOLATED THUNDER IN FORECAST
OVERNIGHT FOR THE SOUTHERN HALF OF THE CWA...WHERE BEST INSTABILITY
IS POSSIBLE. GUIDANCE AND LOCAL NUMBERS VERY SIMILAR TONIGHT AND
EXPECT TEMPERATURES TO ACTUALLY RISE OVERNIGHT TO AROUND 60 DEGREES
BY MORNING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ON WEDNESDAY...COLD FRONT WILL MOVE ACROSS THE CWA WEDNESDAY
MORNING. MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL EXIT THE
COAST BY AFTERNOON. MODEL TIME SECTIONS SHOW DEEP LAYER MOISTURE
WILL QUICKLY DRY OUT BY LATE MORNING/EARLY AFTERNOON. WILL ONLY
CARRY A SLIGHT CHANCE/CHANCE OF SHOWERS DURING THE MORNING HOURS.
STRONG PRESSURE GRADIENT BEHIND THE SYSTEM WILL PRODUCE WINDS FROM
THE SW/W AT 15 TO 20 MPH WITH GUSTS UP AROUND 30 MPH THROUGH THE
DAY. A LAKE WIND ADVISORY WILL BE NEED FOR THE DAY. WITH WINDS
SHOULD BEGIN TO SUBSIDE WEDNESDAY EVENING. GUIDANCE AND LOCAL
NUMBERS DIFFER A BIT ON HIGH TEMPERATURES ON WEDNESDAY...BUT HAVE
STAYED BETWEEN THE WARMER MET VALUES AND THE COOLER MAV/MEX VALUES
AS COLD AIR ADVECTION BEGINS OVER THE REGION BY LATE MORNING AND
CONTINUES INTO THE AFTERNOON.
FOR WEDNESDAY NIGHT INTO THURSDAY NIGHT: SOUTHWEST FLOW ALOFT
WITH RIDGING OVER THE SOUTHEASTERN STATES AND AN UPPER LOW OVER
THE SOUTHWESTERN STATES. SURFACE HIGH PRESSURE BUILDING INTO THE
REGION WEDNESDAY NIGHT THROUGH THURSDAY. SURFACE RIDGING SHIFTS
NORTH THURSDAY NIGHT AS LOW PRESSURE DEVELOPS ON THE STALLED
FRONT EXTENDING FROM CENTRAL FLORIDA TO THE GULF OF MEXICO.
DRY WEATHER WEDNESDAY NIGHT INTO THURSDAY. RAIN COULD BEGIN TO
SPREAD INTO THE AREA FROM THE SOUTH INSENTROPIC LIFT INCREASES.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER LEVEL RIDGING OVER THE SOUTHEASTERN STATES FRIDAY IS REPLACED
BY TROUGHINESS OVER THE WEEKEND AS AN UPPER LOW OVER TEXAS FILLS AND
MOVES NORTHEAST. SURFACE LOW IN THE GULF OF MEXICO LIFTS NORTHEAST
ALONG A FRONTAL BOUNDARY. NAM/GFS/ECMWF ALL INDICATING THE
DEVELOPMENT ANOTHER WEDGE. ISENTROPIC LIFT OVER THE REGION FRIDAY
INTO FRIDAY NIGHT. WENT SLIGHTLY COOLER THAN GUIDANCE FOR FRIDAY.
HIGH PRESSURE BUILDS IN SATURDAY THROUGH MONDAY WITH ANOTHER FRONT
POSSIBLY AFFECTING THE AREA MONDAY NIGHT INTO TUESDAY. GFS FASTER
THAN ECMWF. SYSTEM LOOKS SOMEWHAT MOISTURE STARVED. THE MODELS
STILL INDICATED TEMPERATURES JUST WARM ENOUGH FOR ALL RAIN.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
HIGH CONFIDENCE IN MVFR CIGS THROUGHOUT MOST OF THE TAF
PERIOD...POSSIBLY IFR CONDITIONS JUST AHEAD AND WITH PASSAGE OF BAND
OF SHOWERS ASSOCIATED WITH APPROACHING COLD FRONT. WEDGE CONDITIONS
REMAIN ACROSS THE SOUTHEAST THIS AFTERNOON AS STRONG STORM SYSTEM
MARCHES NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS WILL KEEP LOWER
CIGS ACROSS THE TAF SITES THIS AFTERNOON/EVENING...WITH LOWERING
CIGS/VSBYS AFTER 02/03Z AS MOISTURE WITH THE COLD FRONT MOVES INTO
THE AREA. EXPECT RAIN TO BEGIN AROUND 02/06Z...THERE IS A CHANCE OF
ISOLATED TS HOWEVER CONFIDENCE IN TS REMAINS TOO LOW TO INCLUDE IN
TAFS AT THIS TIME. EXPECT BAND OF SHOWERS TO MOVE ACROSS THE REGION
BETWEEN 05Z AND 09Z. SURFACE WINDS WILL BE LIGHT THIS AFTERNOON FROM
THE NE/E...BUT WILL BECOME MORE SOUTHEAST/SOUTH OVERNIGHT AND BEGIN
TO INCREASE AS LOW LEVEL JET STRENGTHENS. MODELS INDICATING A 60 TO
65 KT JET AROUND 4K FT BY LATE TONIGHT...THEN GRADUALLY DECREASING
WEDNESDAY MORNING. EXPECT BREEZY CONDITIONS ON WEDNESDAY WITH SW
WINS 15 TO 20 KTS GUSTING TO 25 KTS AND CONDITIONS IMPROVING TO IFR
AROUND 14Z.
EXTENDED AVIATION OUTLOOK...MVFR...POSSIBLY LOWER...CONDITIONS ALSO
POSSIBLE THURSDAY NIGHT THROUGH SATURDAY WITH ANOTHER AREA OF LOW
PRESSURE DEVELOPING TO OUT SOUTHWEST AND MOVING NORTHEAST.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 4 AM TO 7 PM EST WEDNESDAY FOR SCZ015-
016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 4 AM TO 7 PM EST WEDNESDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...77
NEAR TERM...77
SHORT TERM...10
LONG TERM...10
AVIATION...77Hazardous weather outlook, Feb 1, 5:18 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 518 AM EST TUE FEB 1 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 518 AM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LAKE WIND ADVISORY MAY BE NEEDED WEDNESDAY DUE TO BREEZY CONDITIONS BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.